Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2011, Article ID 563171, 18 pages
http://dx.doi.org/10.1155/2011/563171
Research Article

Splitting of Traffic Flows to Control Congestion in Special Events

Dipartimento di Ingegneria Elettronica e Ingegneria Informatica, Università degli Studi di Salerno, Via Ponte Don Melillo, 84084 Fisciano, Italy

Received 24 December 2010; Accepted 12 February 2011

Academic Editor: Marianna Shubov

Copyright © 2011 Ciro D'Apice et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. M. Coclite, M. Garavello, and B. Piccoli, “Traffic flow on a road network,” SIAM Journal on Mathematical Analysis, vol. 36, no. 6, pp. 1862–1886, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. M. Garavello and B. Piccoli, Traffic Flow on Networks, vol. 1 of AIMS Series on Applied Mathematics, American Institute of Mathematical Sciences (AIMS), Springfield, Mo, USA, 2006.
  3. M. J. Lighthill and G. B. Whitham, “On kinematic waves. II. A theory of traffic flow on long crowded roads,” Proceedings of the Royal Society A, vol. 229, pp. 317–345, 1955. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. P. I. Richards, “Shock waves on the highway,” Operations Research, vol. 4, pp. 42–51, 1956. View at Publisher · View at Google Scholar
  5. A. Bressan, Hyperbolic Systems of Conservation Laws: The One-Dimensional Cauchy Problem, vol. 20 of Oxford Lecture Series in Mathematics and Its Applications, Oxford University Press, Oxford, UK, 2000.
  6. A. Cascone, C. D'Apice, B. Piccoli, and L. Rarità, “Optimization of traffic on road networks,” Mathematical Models & Methods in Applied Sciences, vol. 17, no. 10, pp. 1587–1617, 2007. View at Publisher · View at Google Scholar
  7. A. Cascone, C. D'Apice, B. Piccoli, and L. Rarità, “Circulation of car traffic in congested urban areas,” Communications in Mathematical Sciences, vol. 6, no. 3, pp. 765–784, 2008. View at Google Scholar · View at Zentralblatt MATH
  8. A. Cutolo, C. D'Apice, and R. Manzo, “Traffic optimization at junctions to improve vehicular flows,” Preprint DIIMA, no. 57, 2009.
  9. R. Manzo, B. Piccoli, and L. Rarità, “Optimal distribution of traffic flows at junctions in emergency cases,” submitted to European Journal on Applied Mathematics.
  10. E. Godlewski and P.-A. Raviart, Numerical Approximation of Hyperbolic Systems of Conservation Laws, vol. 118 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1996.
  11. S. K. Godunov, “A difference method for numerical calculation of discontinuous solutions of the equations of hydrodynamics,” Matematicheskii Sbornik, vol. 47(89), no. 3, pp. 271–306, 1959 (Russian). View at Google Scholar
  12. J. P. Lebacque, “The Godunov scheme and what it means for first order traffic flow models,” in Proceedings of the 13th ISTTT, J. B. Lesort, Ed., pp. 647–677, Pergamon, Oxford, UK, 1996.
  13. G. Bretti and B. Piccoli, “A tracking algorithm for car paths on road networks,” SIAM Journal on Applied Dynamical Systems, vol. 7, no. 2, pp. 510–531, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH